MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES

BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES
Model Number 990700.SPE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Type of Reportable Event Serious Injury
Event or Problem Description
A patient was admitted with pneumonitis after treatment with therasphere on the (b)(6)2020.The patient was treated with 2 therasphere vials, with an absorbed dose of 131gy to the target volume.The absorbed dose to the lungs was 10.9gy.The reporting physician was not made aware of the date of admission and was solely informed of the patient's hospitalisation.The date range of the pneumonitis presentation and hospitalisation can range from the day of therasphere treatment (b)(6) to the date the reporter and manufacturer became aware (b)(6).The relationship between the pneumonitis and the therasphere treatment was not stated, but is assumed possibly related as the event occured 9 or less days from therasphere treatment.
 
Additional Manufacturer Narrative
Medical assessment notes that the patient presented with pneumonitis with an unknown delay after therasphere administration.The whole liver was treated, with an acceptable lung shunt and a small lung dose of 10.8gy.Medical assessment notes that it is unlikely that the pneumonitis is related to radiation treatment with the administered dose.Pneumonitis is listed as a potential adverse event in the therasphere labelling, and is an expected harm associated with therasphere use.
 
Event or Problem Description
A patient was admitted with pneumonitis after treatment with therasphere on the (b)(6) 2020.The patient was treated with 2 therasphere vials, with an absorbed dose of 131gy to the target volume.The absorbed dose to the lungs was 10.9gy.The reporting physician was not made aware of the date of admission and was solely informed of the patient's hospitalisation.The date range of the pneumonitis presentation and hospitalisation can range from the day of therasphere treatment ((b)(6)) to the date the reporter and manufacturer became aware ((b)(6)).The relationship between the pneumonitis and the therasphere treatment was not stated, but is assumed possibly related as the event occured 9 or less days from therasphere treatment.Additional information received on 18-nov-2020: the pneumonitis was resolved at an unknown date, and the patient is doing well.No additional information is available.
 
Additional Manufacturer Narrative
The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The device remains implanted and will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
THERASPHERE
Common Device Name
YTTRIUM-90 GLASS MICROSPHERES
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham bus park
weydon lane
farnham, GU9 8 QL
UK  GU9 8QL
MDR Report Key10730924
Report Number3002124543-2020-00021
Device Sequence Number3345815
Product Code NAW
UDI-Device Identifier05060116920284
UDI-Public05060116920284
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number990700.SPE
Device Lot Number2099433
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer11/18/2020
11/18/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date11/18/2020
03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;